MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012280-15
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 1494- incorrect anatomy.H6: medical device problem code 2017- incorrect removal.
 
Event or Problem Description
It was reported that the procedure performed was to dilatate the left pulmonary artery.The 5.00x15mm trek balloon dilatation catheter (bdc) was inflated once at 10 atmospheres.Negative was held a few minutes and the balloon would not deflate.The balloon was removed fully inflated with a snake [snare] and a new unspecified stent was used to complete the procedure.There was no adverse patient sequela; however, clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported kink was not confirmed.The reported failure to deflated could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon did not deflate resulting in the balloon being removed fully inflated.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu) states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is unknown if the ifu violation contributed to the reported complaint.Additionally, it was reported that the procedure was to treat the pulmonary artery.It should be noted that the cdc, trek rx and mini trek rx, global, ifu states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation contributed to the reported complaint.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported failure to deflated could not be determined; however, the reported kink, delay to treatment/therapy and unexpected medical intervention appear to be related to operational context.Possible factors that may contribute to failure to deflate include, but are not limited to, deflation technique, tortuous anatomy, contamination in the inflation lumen, or damage to the guide wire and/or inflation lumen.Additionally, it is likely that the bdc was inadvertently mishandled during use resulting in the reported kink.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequently to the initially filed report, the shaft of the trek balloon dilatation catheter (bdc) was bent once.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21242931
Report Number2024168-2025-00888
Device Sequence Number14359359
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public(01)08717648138782(17)270531(10)40605G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number40605G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexUnknown